MAUDE Adverse Event Report: COOK INC NTRAP STONE ENTRAPMENT AND EXTRACTION DEVICE; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NTRAP STONE ENTRAPMENT AND EXTRACTION DEVICE; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number G32724
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: buyer.Pma/510k #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during a ureteroscopy to remove a stone in the distal ureter, the handle broke off a ntrap stone entrapment and extraction device.Without the use of the handle, the basket would not deploy.A tipless nitinol basket was opened to successfully complete the procedure.The patient did not experience any adverse effects as a result of this alleged product malfunction.No unintended section of the device remained inside the patient.The patient did not require any additional procedures as result of this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, manufacturing instructions, the instructions for use, and quality control data.One device was returned for investigation.The returned packaging confirms the reported complaint device lot number.Inspection of the returned device noted the basket sheath is smashed and twisted 7 mm from the cannula.Functional testing noted the white handle tightens and loosens without difficulty.The basket formation could not be manually actuated.The basket formation did not protrude, could not verify if the basket formation is present.A review of the device history record found no non-conformances.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precautions users should be familiar with and experienced in urological endoscopic surgery.Assess calculi or other foreign bodies prior to instrument deployment to ensure that object is not too large to be removed through the anatomy.If resistance is encountered while attempting to remove calculi or other foreign bodies, release the object.Do not exert excessive force on the device.Due to the asymmetric nature of the ntrap, do not torque or rotate the device in vivo.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The returned device was found to have had the handle separated from the sheath.The sheath was smashed and twisted near the proximal end.It appears the white plastic handle had been pulled and twisted off of the sheath.The resulting sheath damage prevented the basket from opening.Devices are inspected for proper functioning during manufacturing and during quality control checks.The basket of the device is functioned by holding the handle and moving the proximal end of the device.From the condition of the device it is possible that the user was holding the sheath and attempting to move the white handle in an attempt to function the basket.The white handle and sheath are secured together and the applied force pulled the handle from the sheath.The cause for the issue is likely inadvertent damage caused by the user.There is a precaution in the ifu not to exert excessive force on the device.The risk analysis for this failure mode was reviewed, and it was determined that no additional risk mitigating activity is required.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
There is no new patient or event information to report.

Brand Name
NTRAP STONE ENTRAPMENT AND EXTRACTION DEVICE
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8698404
Report Number1820334-2019-01383
Device Sequence Number14071652
Product Code FFL
UDI-Device Identifier00827002327245
UDI-Public(01)00827002327245(17)220424(10)9690734
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/24/2022
Device Model NumberG32724
Device Catalogue NumberNTP-028145
Device Lot Number9690734
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2019
Initial Date Received by Manufacturer 05/30/2019
Supplement Date Received by Manufacturer07/02/2019
Initial Report FDA Received Date06/13/2019
Supplement Report FDA Received Date07/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STORZ RIGID URETEROSCOPE